Alert archive / Indiana / Small Craft Advisories in 2011

Small Craft Advisory 36, NWS Northern Indiana

May 30, 2011

NWS Northern Indiana issued this small craft advisory at May 30, 2011, 8:22 PM EDT. It took effect at May 31, 2011, 9:00 AM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
May 30, 2011, 8:22 PM EDT (00:22 UTC)
In effect from
May 31, 2011, 9:00 AM EDT
Expired
May 31, 2011, 8:00 PM EDT
In force
11 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

472 
WHUS73 KIWX 310022
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
822 PM EDT MON MAY 30 2011

LMZ043-046-310830-
/O.CAN.KIWX.SC.Y.0035.000000T0000Z-110531T0100Z/
/O.NEW.KIWX.SC.Y.0036.110531T1500Z-110601T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
822 PM EDT MON MAY 30 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT
TUESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED FOR THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM EDT
TUESDAY. THE SMALL CRAFT ADVISORY THAT WAS IN EFFECT UNTIL 9 PM
EDT THIS EVENING HAS BEEN CANCELLED. 

* WINDS: SOUTHWEST 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS.

* WAVES: TO 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
3 follow-up statements
449 
WHUS73 KIWX 310822
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
422 AM EDT TUE MAY 31 2011

LMZ043-046-311630-
/O.EXT.KIWX.SC.Y.0036.110531T1300Z-110601T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
422 AM EDT TUE MAY 31 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO
8 PM EDT THIS EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 9 AM THIS MORNING
TO 8 PM EDT THIS EVENING. 

* WINDS: SOUTHWEST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS.

* WAVES: 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
022 
WHUS73 KIWX 311444
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1044 AM EDT TUE MAY 31 2011

LMZ043-046-312245-
/O.CON.KIWX.SC.Y.0036.000000T0000Z-110601T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1044 AM EDT TUE MAY 31 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* WINDS: SOUTHWEST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS.

* WAVES: 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
861 
WHUS73 KIWX 311937
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
337 PM EDT TUE MAY 31 2011

LMZ043-046-010000-
/O.CON.KIWX.SC.Y.0036.000000T0000Z-110601T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
337 PM EDT TUE MAY 31 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* WINDS: SOUTHWEST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS.

* WAVES: 1 TO 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at May 30, 7:45 PM EDT, 37 minutes earlier.

Area forecast discussion, May 30, 7:45 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
745 PM EDT MON MAY 30 2011

.AVIATION...
VFR CONDITIONS ANTICIPATED THROUGH MOST OF THE PERIOD AS STRONG CAP
AND NO FORCING MECHANISMS ALLOW FOR NO CU DEVELOPMENT. CIRRUS FROM
UPSTREAM CONVECTION WAS WORKING THIS DIRECTION AHEAD OF THE NEXT
WAVE WHICH WILL MOVE THROUGH TOMORROW AFTERNOON AND EVENING.

LLWS DATA SUGGESTING A CONCERN THIS EVENING INTO THE OVERNIGHT HOURS
WITH INCREASE IN LLJ AND GENERALLY CALM WINDS AT THE SFC. APPEARS TO
BE A MARGINAL SETUP WITH MAIN LLJ STILL FOCUSED WELL TO THE WEST OF
THE AREA. WILL HOLD OFF ON ANY ADDITION TO THIS PACKAGE AND MONITOR
VAD/PROFILER DATA THROUGH THE EVENING FOR LATER INCLUSION.

COLD FRONT AND WEAK DISTURBANCE WILL MOVE IN TOMORROW AFTERNOON AND
EVENING. LOTS OF INSTABILITY SHOULD BE IN PLACE AND SUFFICIENT
DYNAMICS TO ALLOW FOR SOME CONVECTIVE DEVELOPMENT. COVERAGE AT THIS
POINT WILL LIKELY BE IN THE FORM OF SCATTERED CELLS OR POSSIBLY A
BROKEN LINE OF STORMS. AT THIS POINT HAVE OPTED TO KEEP THUNDER OUT
OF TAFS...WITH KSBN HAVING THE BEST CHANCE FOR ANY PRECIP...AND
ADDED CB TOWARDS THE END OF THE PERIOD.

&&

.PREV DISCUSSION... /ISSUED 414 PM EDT MON MAY 30 2011/

SHORT TERM...

TONIGHT THROUGH TUESDAY NIGHT.

SEVERE WEATHER POTENTIAL TUESDAY AFTERNOON AND EVENING WILL BE THE
MAIN FOCUS OF THE SHORT TERM FORECAST.

QUIET CONDITIONS ANTICIPATED FOR TONIGHT WITH DIURNALLY ENHANCED CU
FADING TOWARD SUNSET. FOCUS FOR NIGHTTIME SHOWERS AND THUNDERSTORMS
WILL REMAIN WELL WEST OF THE AREA ACROSS THE CENTRAL AND NORTHERN
PLAINS WHERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING AND
LIKELY WILL DIMINISH SOMEWHERE JUST EAST OF THE MS RIVER TUESDAY
MORNING. MEANWHILE FOR THE LOCAL AREA TONIGHT...TEMPERATURES WILL
REMAIN QUITE MILD FROM THE UPPER 60S TO LOWER 70S WITH AREA FIRMLY
IN THE WARM SECTOR.

UPPER LEVEL LOW ACROSS NORTHWEST CONUS WILL DAMPEN THE UPPER RIDGE
ON TUESDAY AS IT TRACKS INTO THE UPPER MS RIVER VALLEY. GIVEN
SOUTHWEST TO NORTHEAST TRACK OF THIS FORCING...SFC COLD FRONT WILL
BE RATHER SLOW MOVING EASTWARD THROUGH THE MIDDLE MS RIVER VALLEY
TUESDAY AFTERNOON...WITH WFO IWX FORECAST AREA REMAINING IN WARM
SECTOR THROUGH THE DAY. MID LEVEL SPEED MAX CUTTING THROUGH THE BASE
OF THIS TROUGH WILL MOVE INTO THE WESTERN GREAT LAKES REGION DURING
THE AFTERNOON RESULTING IN DEEP LAYER SHEAR VALUES TO INCREASE TO
AROUND 40 KNOTS LATE AFTERNOON...ESPECIALLY FOR NORTHERN HALF OF THE
AREA. MID/UPPER LEVEL Q-VEC DVG FIELDS SHOW STRONGEST FORCING
REMAINING NORTH AND WEST OF THE AREA THROUGH THE AFTERNOON HOURS
SUGGESTING BEST CHANCE OF CONVECTIVE INITIATION WEST OF THE AREA
DURING THE AFTERNOON. HOWEVER...DO HAVE SOME CONCERN ABOUT THE
AFOREMENTIONED DYING OVERNIGHT ACTIVITY TO THE WEST PERHAPS LAYING
OUT AN OUTFLOW BOUNDARY THAT COULD TRIGGER STORMS IN THE AFTERNOON
AHEAD OF THE COLD FRONT IF IT MAKES IT THIS FAR EAST. PLENTY OF
INSTABILITY AVAILABLE TOMORROW...AS COOLING MID LEVEL PROFILES
WITH THE APPROACH OF STRONGER ASCENT RESULT IN SBCAPES ON THE
ORDER OF 2500-3000 J/KG. NOT MUCH CHANGE FROM PREVIOUS FORECAST
THINKING WITH GREATEST SEVERE RISK ACROSS THE NORTH GIVEN THE BEST
JUXTAPOSITION OF INSTABILITY/SHEAR. SHEAR PROFILES WILL BE
CONDUCIVE FOR SUPERCELLULAR STRUCTURES...ESPECIALLY DURING THE
LATE AFTERNOON/EARLY EVENING HOURS. GENERALLY UNIDIRECTIONAL SHEAR
PROFILES ALSO RAISE CONCERN FOR DAMAGING WIND GUSTS. CONDITIONS SHOULD
DRY OUT FROM NORTHWEST TO SOUTHEAST DURING THE NIGHT AS THE UPPER
LOW TRACKS ACROSS CENTRAL ONTARIO ALLOWING COOL FRONT TO SLOWLY
SAG ACROSS SOUTHEAST PORTIONS OF THE FORECAST AREA. DID NOT MAKE
MANY CHANGES TO HIGHS TOMORROW AROUND 90 AGAIN...BUT COULD HAVE
SOME POSSIBLE COMPLICATING FACTORS WITH SOME RESIDUAL HIGH
CLOUDINESS FROM CONVECTIVE DEBRIS TO THE WEST.

LONG TERM...

WEDNESDAY THROUGH MONDAY.

FLOW WILL DEAMPLIFY WEDNESDAY BEHIND THE UPPER TROUGH MOVING ACROSS
EASTERN CANADIAN WITH INDUCED SHORT WAVE RIDGING DOWNSTREAM OF NEXT
AMPLIFIED WEST COAST UPPER TROUGH. NEXT SURGE OF LOW LEVEL WARM
ADVECTION SHOULD OCCUR LATE WEDNESDAY NIGHT INTO THURSDAY AS LOW
LEVEL WARM FRONT SHIFTS BACK NORTH. VERY FEW CHANGES TO PREVIOUS
CHANCE POPS FOR THUNDER THURSDAY/THURSDAY EVENING...WITH HIGHEST
CHANCE POPS ACROSS THE SOUTHWEST WHERE SLIGHTLY ENHANCED LOW LEVEL
SPEED CONVERGENCE IS EXPECTED WITH LOW LEVEL JET AXIS TO THE WEST.
STILL EARLY TO ASSESS SEVERE THREAT BUT SOME MODERATE INSTABILITY
SHOULD BE AVAILABLE BY THURSDAY AFTERNOON...HOWEVER SHEAR PROFILES
SHOULD BECOME LESS CONDUCIVE FOR ORGANIZED SEVERE CONVECTION DURING
THE AFTERNOON AS MID LEVEL HEIGHT RISES AND WEAKENING MID AND UPPER
FLOW BECOME INCREASINGLY UNFAVORABLE FOR SIGNIFICANT SEVERE THREAT.

TREND BACK TO MUCH WARMER TEMPERATURES FOR THE END OF THE WEEK AND
INTO THE FIRST PART OF NEXT WEEKEND AS THE WARM FRONT LIFTS NORTH OF
THE AREA. THE SECOND AMPLIFIED WEST COAST TROUGH SHOULD FOLLOW A
SIMILAR TRACK TO ITS PREDECESSOR ACROSS THE UPPER GREAT LAKES AND
SOUTHERN CANADA...LIKELY DRAGGING ANOTHER COOL FRONT SOUTHWARD INTO
THE AREA FOR THE SECOND HALF OF WEEKEND. DESPITE THIS...WILL
CONTINUE TO HOLD OFF ON POPS AT THIS TIME WITH A CONCERN THAT A
POTENTIALLY STRONGER MID/UPPER RIDGE IN PLACE ACROSS CENTRAL CONUS
COULD SUPPRESS PRECIP CHANCES WITH THE FRONT THIS FAR SOUTH.
OVERALL...VERY FEW CHANGES NEEDED WITH LATEST 12Z GUIDANCE IN
REASONABLE AGREEMENT WITH PREVIOUS FORECAST.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR LMZ043-046.

&&

SHORT TERM...MARSILI
LONG TERM...MARSILI
AVIATION...FISHER
Hazardous weather outlook, May 30, 4:22 PM EDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
422 PM EDT MON MAY 30 2011

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-312030-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
422 PM EDT MON MAY 30 2011 /322 PM CDT MON MAY 30 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON INTO TUESDAY NIGHT.
SOME STORMS MAY BE SEVERE TUESDAY AFTERNOON AND EVENING...PRODUCING
DAMAGING WINDS AND LARGE HAIL...ESPECIALLY NORTH OF ROUTE 24.

HOT AND HUMID CONDITIONS WILL CAUSE AFTERNOON AND EARLY EVENING
HEAT INDICES TO RISE TO BETWEEN 90 AND 95 DEGREES.

MORE THUNDERSTORMS ARE ALSO POSSIBLE THURSDAY INTO EARLY THURSDAY
NIGHT. IT REMAINS TOO EARLY TO DETERMINE SEVERE STORM POTENTIAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TUESDAY AFTERNOON AND
EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-312030-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
422 PM EDT MON MAY 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

SOUTH WINDS MAY GUST AS HIGH AS 20 TO 25 KNOTS THROUGH EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HAZARDOUS WINDS FOR SMALL CRAFT ARE EXPECTED AGAIN ON TUESDAY.

THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON INTO TUESDAY NIGHT.
SOME STORMS MAY BECOME SEVERE AND PRODUCE WIND GUSTS TO 50 KNOTS
AND LARGE HAIL TUESDAY AFTERNOON AND EVENING.

MORE THUNDERSTORMS ARE ALSO POSSIBLE THURSDAY INTO EARLY THURSDAY
NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 5:05 PM EDTSpecial Weather StatementIWXSaint Joseph25 min
May 31, 5:10 PM EDTSevere Thunderstorm WarningIWXSaint Joseph35 min
May 31, 5:36 PM EDTSpecial Weather StatementIWXCass24 min
May 31, 5:42 PM EDTSevere Thunderstorm WarningIWXCass, Saint Joseph33 min
May 31, 5:45 PM EDTSpecial Weather StatementIWXBranch, Saint Joseph45 min

Nearby

Small Craft Advisories in Indiana, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.